MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 4/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 T3 4/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430479
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the still images from the angiogram provided were reviewed.The still images of the angiogram show clearly the separated tip in the forefoot of the patient.However, the fracture of the affected device during the procedure is not shown.The affected device was returned for investigation.The outer shaft has been partially retracted and the stent partially released.The device inner shaft has fractured directly proximal to the tip.A visible spiral-shaped cut has been detected at the fracture site, which has most likely been induced during the fabrication of the suppliers component.The dimensions of the shaft components comply with the specification.The stent could be fully released during investigation.The handle is undamaged and shows no irregularities.The root cause for the reported event is most likely related to the manufacturing process of a component produced by a supplier.The relevant internal departments were informed about the investigation results.The supplier of the affected component was informed and acknowledged the complaint.It should be noted that the pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries.
 
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a moderately calcified lesion (85 percent stenosis degree) in the moderately tortuous mid popliteal artery.During the procedure, before releasing the stent, it was noticed that the tip had separated from the delivery system.The separated tip was decided to be left in the patient.No issues with blood flow so far.The procedure was completed by using another pulsar-18 t3.After additional communication with the local staff, it could be confirmed that the stent was partially released outside of the patient after withdrawal to confirm that only the tip of the device remained in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei (b)(4)).The final report was submitted by biotronik ag (cfn (b)(4)).The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the still images from the angiogram provided were reviewed.The still images of the angiogram show clearly the separated tip in the forefoot of the patient.However, the fracture of the affected device during the procedure is not shown.The affected device was returned for investigation.The outer shaft has been partially retracted and the stent partially released.The device inner shaft has fractured directly proximal to the tip.A visible spiral-shaped cut has been detected at the fracture site, which has most likely been induced during the fabrication of the supplier's component.The dimensions of the shaft components comply with the specification.The stent could be fully released during investigation.The handle is undamaged and shows no irregularities.The root cause for the reported event is most likely related to the manufacturing process of a component produced by a supplier.The relevant internal departments were informed about the investigation results.The supplier of the affected component was informed and acknowledged the complaint.It should be noted that the pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries.Additional information after investigation: the issue triggered a corrective action in which the supplier identified the most probable root cause as an operator error.During removal of excess overmould material, use of a blade caused cuts in the outer surface of the inner shaft which eventually favored the detachment of the tip during the intervention.To prevent recurrence the corresponding work instructions were updated and operators retrained.The effectiveness of the corrective action was verified, and since its implementation, no further complaints with the same root cause have been received.

Brand Name
PULSAR-18 T3 4/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key21710980
Report Number1028232-2025-01520
Device Sequence Number17271892
Product Code NIP
UDI-Device Identifier07640130446779
UDI-Public(01)07640130446779(17)271006(10)09243434
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430479
Device Catalogue Number430479
Device Lot Number09243434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown